Thunderstorm Wind, Mesa
- When
- May 28, 5:27 PM MST to 5:32 PM MST
- Where
- Mesa County, Walker Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.117, -108.517
Minor damage occurred to tree limbs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Minor damage occurred to tree limbs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 28, 1:45 PM MST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
245 PM MDT FRI MAY 28 2004
.SHORT TERM (TODAY THROUGH SATURDAY)...
GUSTY SOUTHWEST WINDS WILL CONTINUE WELL INTO THIS EVENING AS HEFTY
TROUGH APPROACHES FROM THE WEST. RED FLAG WARNING CONTINUES UNTIL
2200 FOR THE WINDS AND LOW RH. LOW AND FRONT OVER EASTERN NV AND
WESTERN UT ON TRACK TO MOVE INTO EASTERN UTAH TONIGHT. CLOUDS AHEAD
OF THE FRONT DONT SEEM TO BE PRODUCING ANY PCPN. MAIN PCPN BAND
APPEARS TO HANG BACK WITH THE SFC COLD FRONT...WHICH WAS ALONG THE
WRN UT BORDER AND NW OF SALT LAKE LATE THIS AFTERNOON. DECREASED THE
POPS OVER SERN THIRD OF THE CWA. LOW APPEARS TO BE LIFTING NE AS
PREDICTED IN THE ETA/MESOETA AND SRN PORTION OF CLOUD BAND IS
THINNING. REINTRODUCED THE SOUTHERN POPS LATE TONIGHT AND SAT
MORNING. INCREASED POPS OVER NRN AREA TONIGHT AS FRONT SHOULD MAKE
STEADY PROGRESS TO CAG VICINITY BEFORE SUNRISE SAT. BOOSTED POPS SAT
AS WELL. MAIN BAROCLINIC AREA SHOULD BE OVER CO WITH PLENTY OF
MOISTURE AND INSTABILITY. KEPT SNOW CHANCES AS CONTAINED IN THE
PREVIOUS FORECAST ALONG WITH 20 DEGREE OF COOLING FOR SAT MAX TEMPS.
SFC FRONT MAY HANG UP A BIT SOUTH OF AROUND MTH THEN MAKE LITTLE
FURTHER PROGRESS TO THE SOUTH ON SAT. MAIN TROUGH APPEARS TO HAVE
DUEL PERSONALITY AS FIRST FEATURE PASSES THE UT/CO LINE ABOUT NOON OF
SAT /ACCORDING TO THE ETA/. WITHIN THE WNW FLOW FOLLOWING THIS
PASSAGE...ANOTHER SIGNIFICANT TROUGHLINE MOVES OVERHEAD ABOUT 06Z
SUNDAY. THIS FEATURE LOOKS LIKE IT WILL FINALLY PUSH THE COLD FRONT
EAST AND SOUTH OF THE MOST SOUTHERN PORTION OF THE CWA.
.LONG-TERM (SUNDAY THROUGH FRIDAY)...THIS WEEKENDS TROUGH EXITS THE
REGION ON SUNDAY WITH DRIER AND WARMER CONDITIONS FOLLOWING THROUGH
THE WEEK.
SUNDAY AND SUNDAY NIGHT...ACTIVITY WINDS DOWN EARLY SUNDAY AS DRIER
AIR MOVES OVER THE FORECAST AREA FROM THE NORTHWEST. TEMPS ALOFT WARM
QUICKLY TO STABILIZE THE ATMOSPHERE...HOWEVER EXPECT SOME
SHOWERS/POSSIBLE TSTMS TO CONTINUE THROUGH THE AFTERNOON OVER THE
NORTH AND CENTRAL MOUNTAINS NEAR THE DIVIDE. ACTIVITY CONTINUES TO
DIMINISH OVERNIGHT TRANSITIONING TO A DRY PATTERN FOR THE REST OF THE
WEEK. TEMPS PROMISING TO BE QUITE COOL ON SUNDAY IN WAKE OF THE
TROUGH.
MONDAY THROUGH FRIDAY...WARMING AND DRYING TREND WILL GET UNDERWAY ON
MONDAY. A RIDGE BUILDS ALONG THE WEST COAST THEN FLATTENS BY TUE
RESULTING IN FAIRLY BENIGN WESTERLY FLOW OVER THE AREA THROUGH
MIDWEEK. BY LATE IN THE PERIOD...A RIDGE GETS PUMPED UP OVER THE
GREAT BASIN AS AN UPPER TROUGH AMPLIFIES OVER THE EASTERN PACIFIC.
THEREFORE THE WARMING/DRYING TREND WILL CONTINUE THROUGH THE REST OF
THE WEEK WITH ABOVE NORMAL TEMPS BY MIDWEEK.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING UNTIL 2200 MDT THIS EVENING BELOW 9000 FEET
FOR FIRE WEATHER ZONE 207 (SOUTHWEST CO).
.UT...RED FLAG WARNING UNTIL 2200 MDT THIS EVENING FOR FIRE
WEATHER ZONES 447...448...AND 449 (SOUTHEAST UT).
CJC/EHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT FRI MAY 28 2004 COZ001>014-017>023-UTZ022>025-027>029-291200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT FRI MAY 28 2004 ...RED FLAG WARNING TODAY FOR SOUTHEAST UTAH AND SOUTHWEST COLORADO FROM 1000 AM UNTIL 1000 PM MDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN VALLEYS AND THE CENTRAL AND NORTHERN MOUNTAINS OF WESTERN COLORADO AND EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL FORM OVER NORTHEAST UTAH AND NORTHWEST COLORADO THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL POSSIBLE TONIGHT FOR AREAS NORTH OF INTERSTATE 70. SUSTAINED WINDS OF 20 TO 25 MPH AND RELATIVE HUMIDITY OF LESS THAN 15 PERCENT WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS WITH A FEW SMALL HAIL CAN BE EXPECTED ON SATURDAY...NORTH OF THE ABAJO AND SAN JUAN MOUNTAINS. SOME SNOW WILL FALL IN THE HIGH COUNTRY ABOVE 8000 FEET. ON SUNDAY MORNING... MANY HIGHER VALLEYS AND MOUNTAIN AREAS WILL FALL BELOW FREEZING. PEOPLE PLANNING OUTDOOR ACTIVITIES THIS WEEKEND SHOULD EXPECT WINTER LIKE WEATHER AND DRESS ACCORDINGLY. SUNDAY AND MONDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHERN MOUNTAINS OF NORTHEAST UTAH AND NORTHWEST COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Grand Junction radar (KGJX), 27 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403434.